Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
167 Doctors are Online

Developed dizziness and stomach ache after spinning on tornado. Safe to give meclizine 12.5mg?

DOCTOR OF THE MONTH - Feb 2013
Feb 2013
User rating for this question
Very Good
Answered by

Pediatrician
Practicing since : 2002
Answered : 3176 Questions
Question
my 8 year old boy (approx 49 lbs.) Had a very fast sort of spinning ride at school today called the "tornado" . Well now he's trying to lay down for bedtime 6hrs. later and is complaining of dizziness and stomach ache from the ride. Can I dose him with a 12.5mg of meclizine? Please help if you can, Dr. Thank you! XXXXXXX
Posted Thu, 28 Feb 2013 in Child Health
 
 
Answered by Dr. E Venkata Ramana 43 minutes later
Hi XXXXXXX
Thank you for your query on Healthcare Magic,
Due to the very fast spinning on Tornado, your child developed the motion sickness as manifested by dizziness, stomach ache and difficulty in sleeping.
I advise you not to give medication without his Pediatrician prescription of the drug.
Meclizine is used in children above the age of 12 years and in adults.
Safety and effectiveness of meclizine is not established in children less than age 12 years.
So I advise you to call or consult his Pediatrician for the drug advise.
Hope I have answered your query, if you have any clarification please let me know.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Developed dizziness and stomach ache after spinning on tornado. Safe to give meclizine 12.5mg? 4 minutes later
Thank you Dr. I should have included one further question. With no meclizine, is there anything I should give him if he continues to have this vertigo? And how long does something like this last when it does present itself in a young person like my son (8years). Thank you for your time and input. XXXXXXX
 
 
Answered by Dr. E Venkata Ramana 49 minutes later
Hi XXXXXXX
Thank you for your query,
Drugs like promethazine (phenergan), promethazine thecolate (avomine) can be given if he continue to have vertigo.
These are antihistamines and cause drowsiness and should be taken after consulting your child Pediatrician.
As a home remedy ginger root will help to relive the associated nausea. So sipping a ginger tea or sucking on crystallized ginger will relieve the stomach pain and nausea.
Usually the episode will last for 6 to 12 hours depending on individual but once the child sleeps well, the feeling of sickness will subside early.
Hope I have answered your query, if you have any clarification please let me know.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor